# SDR CA980330003

- Difficulty date: March 12, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Dhav DHC2MK1
- Aircraft time: 18,649 hours
- Engine: Pwa R985AN14B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 16475
- Condition: Cracked
- Location: Aft Web
- Component: Engine Power Sec, Pwa, R985AN14B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION ALUMINUM FLAKES WERE FOUND IN THE OIL SCREEN. THERE WAS ALSO SEVERAL PIECES OF ALUMINUM IN THE OIL FILTER CAP AND IN THE SUMP PLUGS. REMOVAL OF THE NR 1 CYLINDER, TO FACILITATE THE INVESTIGATION, REVEALED THE MAIN CRANKCASE REAR WEB WAS COMPLETELY CRACKED CIRCUMFERENCIALLY AROUND THE MAIN BEARING JOURNAL, WITH ANOTHER CRACK INITIATING FROM THE BEARING AREA. NO UNUSUAL VIBRA TIONS OR INDICATIONS WERE REPORTED BY THE PILOT.
